Alert archive / Colorado / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 413, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Sep 17, 2025, 3:43 PM MDT for Las Animas County, Colorado. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 17, 2025, 3:43 PM MDT (21:43 UTC)
- Expired
- Sep 17, 2025, 4:30 PM MDT
- In force
- 47 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Las Animas County, CO
The radar
The Pueblo radar (KPUX), 156 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 17, 2:57 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.7 hours before the alert went out and 401 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 183 J/kg
- Mixed-layer CIN
- -158 J/kg
- Mixed-layer LCL
- 800 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
082
WUUS55 KPUB 172143
SVRPUB
COC071-172230-
/O.NEW.KPUB.SV.W.0413.250917T2143Z-250917T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
343 PM MDT Wed Sep 17 2025
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
South central Las Animas County in southeastern Colorado...
* Until 430 PM MDT.
* At 343 PM MDT, a severe thunderstorm was located 7 miles north of
Sugarite Canyon State Park, or 9 miles southeast of Trinidad,
moving east at 20 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Trinidad and Raton Pass.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3700 10452 3722 10450 3717 10402 3700 10405
3699 10449
TIME...MOT...LOC 2143Z 273DEG 16KT 3707 10438
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
kam4 follow-up statements
283
WWUS55 KPUB 172151
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
351 PM MDT Wed Sep 17 2025
COC071-172230-
/O.CON.KPUB.SV.W.0413.000000T0000Z-250917T2230Z/
Las Animas CO-
351 PM MDT Wed Sep 17 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR SOUTH CENTRAL LAS ANIMAS COUNTY...
At 351 PM MDT, a severe thunderstorm was located near Sugarite Canyon
State Park, or 10 miles southeast of Trinidad, moving east at 15 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of south
central Las Animas County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3706 10448 3719 10439 3717 10402 3700 10405
3699 10445
TIME...MOT...LOC 2151Z 274DEG 15KT 3706 10437
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
kam654
WWUS55 KPUB 172159
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
359 PM MDT Wed Sep 17 2025
COC071-172230-
/O.CON.KPUB.SV.W.0413.000000T0000Z-250917T2230Z/
Las Animas CO-
359 PM MDT Wed Sep 17 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR SOUTH CENTRAL LAS ANIMAS COUNTY...
At 359 PM MDT, a severe thunderstorm was located 7 miles northeast of
Sugarite Canyon State Park, or 12 miles southeast of Trinidad, moving
east at 20 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of south
central Las Animas County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3707 10444 3719 10432 3717 10402 3700 10405
3699 10440
TIME...MOT...LOC 2159Z 273DEG 16KT 3706 10432
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
kam139
WWUS55 KPUB 172212
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
412 PM MDT Wed Sep 17 2025
COC071-172230-
/O.CON.KPUB.SV.W.0413.000000T0000Z-250917T2230Z/
Las Animas CO-
412 PM MDT Wed Sep 17 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR SOUTH CENTRAL LAS ANIMAS COUNTY...
At 411 PM MDT, a severe thunderstorm was located 8 miles west of
Trinchera, or 18 miles northeast of Raton, moving east at 20 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of south
central Las Animas County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3708 10439 3715 10427 3717 10407 3717 10402
3700 10405 3699 10440
TIME...MOT...LOC 2211Z 270DEG 18KT 3707 10419
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
kam689
WWUS55 KPUB 172220
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
420 PM MDT Wed Sep 17 2025
COC071-172230-
/O.CON.KPUB.SV.W.0413.000000T0000Z-250917T2230Z/
Las Animas CO-
420 PM MDT Wed Sep 17 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR SOUTH CENTRAL LAS ANIMAS COUNTY...
At 420 PM MDT, a severe thunderstorm was located 7 miles west of
Trinchera, or 18 miles northeast of Raton, moving east at 15 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of south
central Las Animas County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3708 10439 3709 10426 3711 10403 3700 10405
3699 10440
TIME...MOT...LOC 2220Z 275DEG 15KT 3705 10417
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
kamWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 17, 3:25 PM MDT, 18 minutes earlier. Its key messages:
- Strong to severe thunderstorms are likely across the southeast plains through this evening.
- Moisture begins to dwindle on Thursday with another day of cooler temperatures.
- Warmer and drier from Friday through the weekend into early next week, with just some very isolated afternoon thunderstorms possible over the mountains.
Area forecast discussion, Sep 17, 3:25 PM MDT, 18 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 325 PM MDT Wed Sep 17 2025 .KEY MESSAGES... - Strong to severe thunderstorms are likely across the southeast plains through this evening. - Moisture begins to dwindle on Thursday with another day of cooler temperatures. - Warmer and drier from Friday through the weekend into early next week, with just some very isolated afternoon thunderstorms possible over the mountains. && .SHORT TERM /THROUGH THURSDAY/... Issued at 323 PM MDT Wed Sep 17 2025 Main forecast concerns this period are with thunderstorm development along with the high likelihood for strong to severe storms. Latest radar imagery has shown an uptick in thunderstorm development over the last hour or two. While coverage has remained isolated, intensity has quickly increased over the last 30 minutes. This is in response to lee troughing, ahead of approaching shortwave energy rounding the base of the deep trough in place. Do anticipate coverage to remain somewhat limited over the next 1-2 hours, tied closer to the Pikes peak region and Raton Mesa where backing flow is supporting deep upslope. While some mixing has occurred, sufficient moisture remains in place and is supporting CAPE values around 1000 j/kg, with even some pockets of values in the 1000 to 1500 j/kg range. This instability along with strengthening mid flow and increasing shear values around 35 to 45 kt will support the development of strong to severe storms. Still anticipate the strongest storms in these locations will be capable of producing wind gusts to 60 mph, hail to 1.5 inches in diameter, and locally heavy rainfall. By early this evening, development across the Pikes Peak region and Raton Mesa will continue but also expand in coverage over much of the southeast plains. This will be in response to additional energy pushing through and continued strengthening of the low/mid level trough in place. This will support a quick increase in ascent across the plains, with forecast soundings really showing this rapid increase in omega this evening. Additionally, increasing mid level flow with increasing/backing surface flow will support additional increases in bulk shear. Again, with this shear, instability, and now increased ascent, expect the severe threat to continue well into the evening over the plains. Instability and moisture are higher further to the east and with bulk shear anticipated to increase, think locations closer to the Colorado and Kansas border will have the higher chances for wind gusts in the 60 to 70 mph range and hail up to around 2 inches. Additionally, the above mentioned strengthening flow will support a slight increase for a tornado or two across the southeast plains. The severe threat will lower by late this evening, though cyclonic flow in place will likely support continued scattered shower and thunderstorm development well into the overnight hours. Upper long wave trough will continue east on Thursday, with drying the trend. This will support little to no precip development for most of the area, with the exception of some isolated development over the higher terrain. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... Issued at 316 AM MDT Wed Sep 17 2025 Upper low departs and ridge builds on Friday, with warmer temperatures and only some isolated/weak convection over the higher terrain along the NM border. Main change to Friday's forecast was to nudge max temps upward a few degf at many locations, as NBM looked too cool given warmer more recent 00z statistical guidance. Upper ridge flattens a bit over the weekend, allowing leftover mid-level sub-tropical moisture to drift into the state, which will in turn drive an increase in mountain convection both Sat/Sun. Storm intensity/coverage look weak/isolated through the period, with mainly lighting, wind and light rain/sprinkles with most activity. Ridge rebuilds over Rockies early next week, keeping warm weather in place while moisture and thunderstorm chances decrease. Some potential for a cold front by mid-week as short wave energy crests the ridge and dives into the central U.S., though model spread on details/timing are rather large at this point. && .AVIATION /18Z TAFS THROUGH 18Z THURSDAY/... Issued at 1135 AM MDT Wed Sep 17 2025 Active first half of the period anticipated mainly over COS and PUB, beginning this afternoon and lasting into the evening. The main concern will be thunderstorm development, especially across COS. Relatively quiet at this time though, with light winds and VFR conditions in place. This will continue for ALS today and into tomorrow, as precip and ceiling development likely to remain over the plains. Will see shower and thunderstorm development occur over the higher terrain by early afternoon, then begin spilling into the I-25 corridor by the mid afternoon time frame. This will impact COS first and did go ahead and speed up the timing of this shower/thunderstorm development. Given a higher likelihood of occurrence at COS, did adjust the TAF, adding a TEMPO group this afternoon. Could see the need to indicate higher confidence, possibly adding more prevailing conditions later. For PUB, did not make any changes to the PROB30 group given some uncertainty with timing and how this precip may evolve later today into the evening in this location. Do feel that shower and thunderstorm will remain possible, but didn't have confidence to make any changes at this time. Lastly, kept precip in the TAFs through this evening, but it's possible that precip may continue well into the overnight hours. Confidence on this is low at this time, and so have opted to add any additional rain or thunder mention in the TAFs at this time. && .PUB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...RODRIGUEZ LONG TERM...PETERSEN AVIATION...RODRIGUEZ
Hazardous weather outlook, Sep 17, 11:20 AM MDT, 4 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1120 AM MDT Wed Sep 17 2025 COZ058>089-093>099-181300- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1120 AM MDT Wed Sep 17 2025 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Another round of showers and thunderstorms is expected this afternoon into evening. Storms will form around mid-afternoon, largely over the mountains/plains interface, Pikes Peak Region, and Raton Mesa, pushing east-southeast through the remainder of the day. Some storms are expected to become strong to severe. Over most of the eastern plains, most common severe hazards will be outflow to 60 mph, hail to 1.5 inches in diameter, and locally heavy rainfall. The highest chance for severe storms will be along and east of a Eads to Kim line, and storms within this area will be capable of producing hail up to 2 inches, outflow to 65 mph, heavy rain, and possibly an isolated tornado or two. Precipitation will weaken overnight, though some is expected to linger into early Thursday morning, mainly across the southeast plains. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thunderstorm activity will become more isolated and weaker on Thursday, with storms mainly across the plains during the day. Gusty winds and lightning will be the main storm hazards. Isolated thunderstorms will then be limited to mainly the mountains Friday through Sunday, with the main storm threats being lightning and gusty winds. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be likely over portions of the region. GARBEROGLIO/10
In the hours before
Special weather statement, Sep 17, 2:50 PM MDT, 53 minutes before
Special Weather Statement
National Weather Service Pueblo CO
250 PM MDT Wed Sep 17 2025
COZ094-172115-
Eastern Las Animas County CO-
250 PM MDT Wed Sep 17 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL LAS ANIMAS COUNTY
THROUGH 315 PM MDT...
At 250 PM MDT, the public reported a strong thunderstorm near
Branson, or 22 miles north of Des Moines, moving southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Public.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Branson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3709 10403 3720 10393 3713 10358 3700 10365
3700 10389
TIME...MOT...LOC 2050Z 292DEG 14KT 3709 10389
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
kamSpecial weather statement, Sep 17, 3:06 PM MDT, 37 minutes before
Special Weather Statement
National Weather Service Pueblo CO
306 PM MDT Wed Sep 17 2025
COZ085-172130-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
306 PM MDT Wed Sep 17 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL EL PASO COUNTY THROUGH
330 PM MDT...
At 306 PM MDT, Doppler radar was tracking a strong thunderstorm over
southwestern Colorado Springs, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Southern Colorado Springs, Fountain, Stratmoor, Security,
Security-Widefield, Peterson Space Force Base, Fort Carson, and
Cimarron Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3877 10486 3883 10485 3885 10456 3868 10457
TIME...MOT...LOC 2106Z 276DEG 13KT 3879 10479
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
HodanishLocal storm report, Sep 17, 3:32 PM MDT, 11 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Pueblo CO
332 PM MDT Wed Sep 17 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM Hail 4 N Branson 37.07N 103.89W
09/17/2025 E1.00 Inch Las Animas CO Public
Report from mPING: Quarter (1.00 in.).
0306 PM Hail 3 N Branson 37.06N 103.89W
09/17/2025 E1.25 Inch Las Animas CO Public
Report from mPING: Half Dollar (1.25 in.).
0325 PM Hail 1 W Trinidad 37.17N 104.52W
09/17/2025 E1.00 Inch Las Animas CO Public
Report from mPING: Quarter (1.00 in.).
0326 PM Hail 1 W Trinidad 37.17N 104.52W
09/17/2025 E1.50 Inch Las Animas CO Public
Report from mPING: Ping Pong Ball (1.50
in.).
&&Special weather statement, Sep 17, 3:35 PM MDT, 8 minutes before
Special Weather Statement
National Weather Service Pueblo CO
335 PM MDT Wed Sep 17 2025
COZ081-084-085-172200-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
335 PM MDT Wed Sep 17 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN TELLER AND
NORTHWESTERN EL PASO COUNTIES THROUGH 400 PM MDT...
At 335 PM MDT, Doppler radar was tracking a strong thunderstorm over
Crystola, or 13 miles northwest of Colorado Springs, moving east at
25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Northwestern Colorado Springs, Woodland Park, Air Force Academy,
Green Mountain Falls, Crystola, Chipita Park, Cascade, and Gleneagle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3894 10511 3905 10506 3903 10478 3885 10482
TIME...MOT...LOC 2135Z 289DEG 21KT 3897 10501
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
HodanishSpecial weather statement, Sep 17, 3:37 PM MDT, 6 minutes before
Special Weather Statement
National Weather Service Pueblo CO
337 PM MDT Wed Sep 17 2025
COZ084-085-172215-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
337 PM MDT Wed Sep 17 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN EL PASO COUNTY
THROUGH 415 PM MDT...
At 337 PM MDT, Doppler radar was tracking a strong thunderstorm over
Calhan, or 32 miles northeast of Colorado Springs, moving east at 10
mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Calhan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3906 10405 3886 10406 3901 10436 3908 10432
TIME...MOT...LOC 2137Z 287DEG 11KT 3903 10428
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
HodanishSpecial weather statement, Sep 17, 3:39 PM MDT, 4 minutes before
Special Weather Statement
National Weather Service Pueblo CO
339 PM MDT Wed Sep 17 2025
COZ085-172215-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
339 PM MDT Wed Sep 17 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL EL PASO COUNTY
THROUGH 415 PM MDT...
At 339 PM MDT, Doppler radar was tracking a strong thunderstorm near
Schriever Space Force Base, or 13 miles southeast of Colorado
Springs, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Southeastern Colorado Springs, Fountain, Stratmoor, Schriever Space
Force Base, Security, Security-Widefield, Peterson Space Force Base,
Fort Carson, and Hanover.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3876 10479 3883 10479 3882 10430 3859 10447
TIME...MOT...LOC 2139Z 287DEG 11KT 3875 10459
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
HodanishThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 6:08 PM MDT | Special Weather Statement | PUB | Las Animas | 37 min |
| Sep 16, 6:21 PM MDT | Special Weather Statement | PUB | Baca | 24 min |
| Sep 16, 6:30 PM MDT | Special Weather Statement | PUB | Bent | 30 min |
| Sep 16, 11:22 PM MDT | Special Weather Statement | PUB | Pueblo | 38 min |
| Sep 17, 2:45 PM MDT | Special Weather Statement | PUB | Las Animas | 30 min |
| Sep 17, 2:50 PM MDT | Special Weather Statement | PUB | Las Animas | 25 min |
| Sep 17, 3:01 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 44 min |
| Sep 17, 3:02 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 28 min |
| Sep 17, 3:06 PM MDT | Special Weather Statement | PUB | El Paso | 24 min |
| Sep 17, 3:28 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 32 min |
| Sep 17, 3:35 PM MDT | Special Weather Statement | PUB | Teller | 25 min |
| Sep 17, 3:37 PM MDT | Special Weather Statement | PUB | El Paso | 38 min |
| Sep 17, 3:39 PM MDT | Special Weather Statement | PUB | El Paso | 36 min |
| Sep 17, 3:49 PM MDT | Special Weather Statement | PUB | El Paso | 26 min |
| Sep 17, 3:57 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 33 min |
| Sep 17, 3:57 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 48 min |
| Sep 17, 3:58 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 17 min |
| Sep 17, 4:16 PM MDT | Special Weather Statement | PUB | Teller | 29 min |
| Sep 17, 4:18 PM MDT | Special Weather Statement | PUB | Elbert | 12 min |
| Sep 17, 4:20 PM MDT | Special Weather Statement | PUB | El Paso | 25 min |
| Sep 17, 4:28 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 32 min |
| Sep 17, 4:33 PM MDT | Severe Thunderstorm Warning | PUB | Teller | 42 min |
| Sep 17, 4:49 PM MDT | Special Weather Statement | PUB | El Paso | 26 min |
| Sep 17, 4:54 PM MDT | Special Weather Statement | PUB | Teller | 36 min |
| Sep 17, 4:56 PM MDT | Special Weather Statement | PUB | El Paso | 34 min |
| Sep 17, 5:09 PM MDT | Special Weather Statement | PUB | El Paso | 51 min |
| Sep 17, 5:22 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 23 min |
| Sep 17, 5:23 PM MDT | Special Weather Statement | PUB | El Paso | 37 min |
| Sep 17, 5:23 PM MDT | Special Weather Statement | PUB | Pueblo | 37 min |
| Sep 17, 5:37 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 23 min |
| Sep 17, 5:51 PM MDT | Special Weather Statement | PUB | El Paso | 24 min |
| Sep 17, 5:56 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 34 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.